Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 19, NWS Corpus Christi, TX

May 12, 2014Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at May 12, 2014, 8:27 PM CDT for Webb County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 12, 2014, 8:27 PM CDT (01:27 UTC)
Expired
May 12, 2014, 9:15 PM CDT
In force
48 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2014-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2559 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2014-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2559 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
547 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 6:57 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 12, 6:57 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
657 PM CDT MON MAY 12 2014

.DISCUSSION...UPDATED FOR THE 00Z AVIATION DISCUSSION.

&&

.AVIATION...CONVECTION HAS BEEN SLOW TO DEVELOP ACROSS SOUTH TEXAS
THIS EVENING. WILL CONTINUE THIS SLOWER TREND ESPECIALLY AS STORMS
ALONG THE SIERRA MADRE STRUGGLE TO MOVE FARTHER EAST. WILL
MAINTAIN MENTION OF VCTS THIS EARLY EVNG AS THE CONVERGENCE ZONE
IS INCREASING...THO WILL EXPECT STORMS TO SLOWLY WEAKEN WITHIN THE
NEXT COUPLE OF HOURS. WILL EXPECT STORMS TO REDEVELOP HEADING LATE
INTO TONIGHT...GENERALLY AROUND 06Z...AS AN UPPER DISTURBANCE
BEGINS TO MOVE EASTWARD ACROSS THE AREA AND INCREASE IN DIFFLUENT
FLOW MOVES FARTHER SOUTH. SHOULD EXPECT TO SEE REDEVELOPMENT FROM
NORTHWEST TO SOUTHEAST. WITH ADDITIONAL FOCUS ALONG THE COLD
FRONT...WILL MAINTAIN TSRA THROUGH AT LEAST 18Z FOR THE TAF SITES
TRANSITIONING TO SHRA INTO THE AFTN AS THE UPPER DISTURBANCE MOVES
OUT OF THE REGION. ATMOSPHERIC CONDITIONS LATE THIS EVENING
THROUGH EARLY TUESDAY WILL BE ABLE TO SUPPORT ISOLATED STRONG
STORMS...TO EVEN POSSIBLE SEVERE TSTMS LEADING TO STRONG GUSTY
WINDS AND HAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  78  59  73  56  /  60  80  50  20   0
VICTORIA          73  76  57  73  52  /  70  80  40  20   0
LAREDO            74  78  60  76  56  /  80  60  20  10   0
ALICE             73  78  58  74  54  /  70  80  40  20   0
ROCKPORT          74  78  61  73  58  /  40  70  50  20   0
COTULLA           70  74  57  74  52  /  80  60  20  10   0
KINGSVILLE        73  80  59  73  55  /  60  80  50  20   0
NAVY CORPUS       74  78  62  73  61  /  40  70  50  20   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM 10 PM CDT THIS EVENING THROUGH TUESDAY
     AFTERNOON FOR THE FOLLOWING ZONES: BEE...GOLIAD...LA
     SALLE...LIVE OAK...MCMULLEN...VICTORIA.

GM...NONE.

&&

CB/85...AVIATION
Hazardous weather outlook, May 12, 5:29 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
529 PM CDT MON MAY 12 2014

GMZ230-235-250-255-270-275-TXZ229>234-239>247-131200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
529 PM CDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

THERE IS A RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF SOUTH TEXAS
TONIGHT. DAMAGING WINDS...LARGE HAIL...AND TORNADOES WILL BE
POSSIBLE.

HEAVY RAINFALL IS FORECAST BEGINNING TONIGHT. A FLASH FLOOD WATCH
IS IN EFFECT FROM 10PM THIS EVENING THROUGH TUESDAY MORNING FOR
THE NORTHERN PORTIONS OF SOUTH TEXAS...AND INCLUDES THE COUNTIES
OF BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN AND VICTORIA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY OVER SOUTH TEXAS TUESDAY. THE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL.
TOTAL RAINFALL AMOUNTS FROM THE EASTERN BRUSH COUNTRY THROUGH THE
COASTAL BEND AND VICTORIA CROSSROADS REGION COULD REACH 2 TO 4
INCHES...WITH ISOLATED AMOUNTS OF 5 TO 6 INCHES. LOCALIZED FLASH
FLOODS COULD OCCUR TUESDAY IN REGIONS THAT RECEIVE LOCALLY HEAVY
RAIN IN A SHORT AMOUNT OF TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FOR THIS EVENING FOR POSSIBLE
SEVERE THUNDERSTORMS.

IN ADDITION TO SEVERE WEATHER REPORTS...ANY RAINFALL REPORTS WOULD ALSO BE
APPRECIATED.

GW

In the hours before

Special weather statement, May 12, 8:12 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
812 PM CDT MON MAY 12 2014

TXZ239-130200-
WEBB-
812 PM CDT MON MAY 12 2014

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORM NEAR LAS TIENDAS...OR 19 MILES WEST
OF ENCINAL...MOVING NORTHWEST AT 25 MPH.

SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

CB

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 9:15 PM CDTFlash Flood WarningCRPWebb3 hr
May 12, 10:17 PM CDTSevere Thunderstorm WarningCRPDuval, La Salle, McMullen, Webb43 min
May 12, 11:54 PM CDTSevere Thunderstorm WarningCRPBee36 min
May 13, 1:35 AM CDTSevere Thunderstorm WarningCRPGoliad, Victoria40 min
May 13, 2:32 AM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria58 min
May 13, 2:34 AM CDTAreal Flood AdvisoryCRPGoliad56 min
May 13, 3:12 AM CDTAreal Flood AdvisoryCRPDuval63 min
May 13, 3:21 AM CDTSpecial Marine WarningCRP54 min
May 13, 3:39 AM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio66 min
May 13, 4:12 AM CDTSpecial Marine WarningCRP63 min
May 13, 9:01 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria4 days
May 13, 9:45 AM CDTSmall Craft AdvisoryCRP38 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.